Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 61, NWS Green Bay, WI

September 16, 2016

NWS Green Bay, WI issued this small craft advisory at Sep 16, 2016, 3:39 AM CDT. It took effect at Sep 16, 2016, 7:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2016, 3:39 AM CDT (08:39 UTC)
In effect from
Sep 16, 2016, 7:00 AM CDT
Expired
Sep 17, 2016, 1:00 AM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

619 
WHUS73 KGRB 160839
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
339 AM CDT FRI SEP 16 2016

...GUSTY SOUTHEAST WINDS WILL PRODUCE LARGE WAVES TODAY...

.GUSTY SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE CENTRAL BAY
AND LAKE MICHIGAN NEARSHORE WATERS.

LMZ521-541>543-161645-
/O.NEW.KGRB.SC.Y.0061.160916T1200Z-160917T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
339 AM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

* WINDS...SOUTHEAST INCREASING TO 15 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET ON THE LAKE MICHIGAN NEARSHORE
  WATERS AND 2 TO 4 FEET IN THE CENTRAL BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
990 
WHUS73 KGRB 161535
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 AM CDT FRI SEP 16 2016

...GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES
INTO TONIGHT...

.GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE
CENTRAL BAY AND LAKE MICHIGAN NEARSHORE WATERS.

LMZ541>543-162345-
/O.EXT.KGRB.SC.Y.0061.000000T0000Z-160917T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1035 AM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS THROUGH LATE THIS
  AFTERNOON DECREASING TO 10 TO 20 KTS THIS EVENING.

* WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-162345-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
1035 AM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS THROUGH THIS
  AFTERNOON DECREASING TO 10 TO 20 KTS THIS EVENING.

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
619 
WHUS73 KGRB 162043
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT FRI SEP 16 2016

...GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES INTO
TONIGHT...

.GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE
CENTRAL BAY AND LAKE MICHIGAN NEARSHORE WATERS.

LMZ521-170300-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
343 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 TO
  20 KTS THIS EVENING.

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-170445-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
343 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 TO
  20 KTS THIS EVENING.

* WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
839 
WHUS73 KGRB 170201
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
901 PM CDT FRI SEP 16 2016

...GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES INTO
TONIGHT...

.GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE
CENTRAL BAY AND LAKE MICHIGAN NEARSHORE WATERS.

LMZ521-170315-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
901 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 
  TO 20 KTS THIS EVENING. 

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-170600-
/O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
901 PM CDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 
  TO 20 KTS THIS EVENING. 

* WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 10:35 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Sep 15, 10:35 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1035 PM CDT THU SEP 15 2016

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 354 PM CDT Thu Sep 15 2016

Partly sunny skies with temperatures in the upper 60s to middle
70s prevailed across the region at mid afternoon. The fair weather
cumulus clouds will dissipate around sunset. However, high clouds
will be on the increase during the evening and overnight. At this
time, the latest HRRR model now suggesting precipitation will not
arrive until after midnight. Have small chances of showers late
this evening across the west, with showers likely with a slight
chance of thunderstorms after midnight. Northeast and east-central
Wisconsin should remain dry through the night due to an abundant
amount of dry air in this region.

The rain will make a slow progress eastward into north-central and
central Wisconsin late tonight and should work into northeast
Wisconsin Friday morning. Again, dry air may slow its arrival and
may delay it to mid or late morning. The best chances for rain
will be Friday afternoon and evening as upper level system moves
across the region. The risk for severe weather appears to be very
low due to cloud cover and ongoing rain. If stronger storms were
to be found, they would be across northeast and east-central
Wisconsin where this region will have a chance to warm up before
the rain arrives.

Due to expected rain and low clouds, lowered high temperatures
on Friday across portions of north-central Wisconsin. Across
northeast and east-central Wisconsin, high temperatures will be
around late morning into mid afternoon before the rain arrives.

.LONG TERM...Friday Night Through Thursday
Issued at 354 PM CDT Thu Sep 15 2016

NWP models continue to be fairly consistent in clearing out
showers and thunderstorms from west to east Friday night as a cold
front departs the region to the east. Despite the passage of this
surface feature, the mid level trough will not track through the
area until Saturday, bringing a continued chance for showers to
the region during the first part of the weekend. The best chances
will be across north central Wisconsin given better moisture and
proximity to the mid level trough, however the latest model runs
indicate chances will extend south into central Wisconsin during
the afternoon hours given a bit better moisture than was
previously forecast.

A ridge of high pressure is forecast to build in across the
western Great Lakes on Sunday, bringing drier weather to the
region. However the latest model runs do generate some showers
near the Michigan border with lingering steep low level lapse
rates and meager moisture. Despite this model trend there does not
appear to be much in the way of forcing and as was mentioned
moisture is meager, therefore will keep the forecast dry for the
second half of the weekend with an eye on model trends.

In the early part of next week another low pressure system will
track through the western Great Lakes, bringing a renewed chance
for showers and thunderstorms Monday and Monday night. Moisture
with this system will be fairly meager, therefore will maintain
chancy pops for this period.

A stronger low pressure system with more moisture is set to impact
the western Great Lakes during the middle to late part of the
week. Despite continued model discrepancies, there appears to be
some convergence late in the forecast with the ECMWF and GFS
bringing precipitation to the area Wednesday and next Thursday.
Therefore confidence is a bit higher this run with respect to pops
which is reflected in the pop grids.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1027 PM CDT Thu Sep 15 2016

WAA and an approaching short-wave trof were combining to bring
a rapid increase in clouds across the forecast area late this
evening. Showers will be ongoing over parts of north central and
central WI at the beginning of the TAF period, and will be closing
in on the RHI/AUW/CWA sites. The showers should make their way
into eastern WI late tonight into early Friday. Look for ceilings
to drop into the MVFR/IFR category in central and north central WI
late tonight and early Friday. Flight conditions will be slower to
deteriorate in eastern WI, and should not drop to MVFR until mid
to late morning. An upper level disturbance is expected to bring
another uptick in shower and thunderstorm activity during the late
morning and afternoon period, with decreasing pcpn occurring from
southwest to northeast during the late afternoon and evening. It
appears that most of the tstm activity will stay to our south
overnight, so the main tstm threat should occur with the arrival
of the short-wave trof in the late morning and afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Kurimski
AVIATION.......Kieckbusch
Hazardous weather outlook, Sep 15, 2:36 PM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT THU SEP 15 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
236 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE TONIGHT ACROSS CENTRAL
INTO PORTIONS OF NORTH-CENTRAL WISCONSIN. SEVERE STORMS ARE NOT
EXPECTED. PATCHY FOG MAY ALSO RESTRICT VISIBILITIES FOR MOTORISTS
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS
A COLD FRONT MOVES ACROSS THE REGION. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME. PATCHY FOG MAY LINGER INTO FRIDAY MORNING
THAT MAY RESTRICT VISIBILITIES FOR MOTORIST.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND AGAIN ON
WEDNESDAY AND NEXT THURSDAY. THE RISK FOR ORGANIZED SEVERE STORMS
APPEARS LOW DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-161945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
236 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT...AS WELL AS
MONDAY AND AGAIN ON WEDNESDAY AND NEXT THURSDAY...RESULTING IN
HAZARDOUS CONDITIONS FOR BOATERS.

ECKBERG/KURIMSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:36 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc21 hr
Sep 16, 2:03 PM CDTSpecial Weather StatementGRBBrown42 min
Sep 16, 2:21 PM CDTSpecial Weather StatementGRBBrown24 min
Sep 16, 2:49 PM CDTSpecial Weather StatementGRBKewaunee26 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.